Alert archive / Kentucky / Frost Advisories in 2017

Frost Advisory 3, NWS Jackson, KY

October 25, 201733 counties in Kentucky

NWS Jackson, KY issued this frost advisory at Oct 25, 2017, 3:57 AM EDT for 33 counties in Kentucky. It took effect at Oct 26, 2017, 12:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2017, 3:57 AM EDT (07:57 UTC)
In effect from
Oct 26, 2017, 12:00 AM EDT
Expired
Oct 26, 2017, 9:00 AM EDT
In force
9 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-121 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

110 
WWUS73 KJKL 250757
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
357 AM EDT Wed Oct 25 2017

...Widespread Frost is Expected Across Eastern Kentucky Late
Tonight...

.The first true Fall air mass has dipped into the region. This
will bring the potential for widespread frost by Thursday 
morning, particularly in the valleys. 

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-252000-
/O.NEW.KJKL.FR.Y.0003.171026T0400Z-171026T1300Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
357 AM EDT Wed Oct 25 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY...

The National Weather Service in Jackson has issued a Frost
Advisory, which is in effect from midnight tonight to 9 AM EDT
Thursday. 

* Low temperatures are expected to be in the low to mid 30s across
  eastern Kentucky.

* Sensitive outdoor plants may be killed or damaged by frost if
  not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

SHALLENBERGER
5 follow-up statements
790 
WWUS73 KJKL 251522
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
1122 AM EDT Wed Oct 25 2017

...Widespread Frost is Expected Across Eastern Kentucky Late
Tonight...

.The first true Fall air mass has dipped into the region. As skies
clear and winds slacken overnight while high pressure builds into
the area. Temperatures will fall into the low to mid 30s by dawn.
Widespread frost will be likely late tonight into Thursday 
morning, particularly in the valleys.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-252330-
/O.CON.KJKL.FR.Y.0003.171026T0400Z-171026T1300Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
1122 AM EDT Wed Oct 25 2017
with
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT THURSDAY...

* Low temperatures are expected to be in the low to mid 30s 
  across eastern Kentucky. 

* Sensitive outdoor plants may be killed or damaged by frost if 
  not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
280 
WWUS73 KJKL 251941
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
341 PM EDT Wed Oct 25 2017

...Widespread Frost is Expected Across Eastern Kentucky Late
Tonight...

.The first true Fall air mass has moved into the region. Skies 
will clear and winds will slacken overnight as high pressure 
builds into the area. Temperatures will fall into the low to mid 
30s by dawn. Widespread frost will be likely late tonight, 
particularly in the valleys. The frost will dissipate after 
sunrise.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-260345-
/O.CON.KJKL.FR.Y.0003.171026T0400Z-171026T1300Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
341 PM EDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT THURSDAY...

* Low temperatures are expected to be in the low to mid 30s 
  across eastern Kentucky. 

* Sensitive outdoor plants may be killed or damaged by frost if 
  not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
340 
WWUS73 KJKL 260345 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson KY
1145 PM EDT Wed Oct 25 2017

...Widespread Frost to Develop Across Eastern Kentucky Late 
Tonight...

.The first true autumn air mass has moved into the region. Skies 
will clear and winds slacken overnight as high pressure builds 
into the area. As a result, temperatures will fall into the low 
to mid 30s by dawn Thursday. Due to this, widespread frost can be
expected late tonight, particularly in the valleys. The frost 
will dissipate after sunrise.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261300-
/O.CON.KJKL.FR.Y.0003.171026T0400Z-171026T1300Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
1145 PM EDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY...

* Low temperatures are expected to be in the low to mid 30s 
  across eastern Kentucky. 

* Sensitive outdoor plants may be killed or damaged by frost if 
  not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

GREIF
938 
WWUS73 KJKL 260810 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson KY
410 AM EDT Thu Oct 26 2017

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261300-
/O.CON.KJKL.FR.Y.0003.000000T0000Z-171026T1300Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
410 AM EDT Thu Oct 26 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* Dawn temperatures are expected to be in the low to mid 30s
  across eastern Kentucky with widespread frost - particularly in
  the valleys. 

* Sensitive outdoor plants may be killed or damaged by frost if 
  not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

GREIF
168 
WWUS73 KJKL 261305
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
905 AM EDT Thu Oct 26 2017

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261415-
/O.EXP.KJKL.FR.Y.0003.000000T0000Z-171026T1300Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
905 AM EDT Thu Oct 26 2017

...FROST ADVISORY HAS EXPIRED...

Temperatures are rising above the freezing mark this morning.
Consequently the threat for frost is over and the National 
Weather Service in Jackson has allowed the Frost Advisory to
expire.

$$

RAY

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Oct 25, 1:40 AM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Oct 25, 1:40 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
140 AM EDT Wed Oct 25 2017

.UPDATE...
Issued at 130 AM EDT WED OCT 25 2017

Issued an update to the forecast to adjust for the ridge to valley
temperature split occurring in the far eastern sheltered valleys.
Uploaded the current observations and trended them into the night
as well. Added a bit more frost to the wx grids but should still
remain patchy. A new zfp was sent for this update.

UPDATE Issued at 1046 PM EDT TUE OCT 24 2017

As clouds started clearing out over eastern Kentucky, many of the
valleys decoupled and their temperatures dropped quickly, a bit
ahead of the originally forecasted diurnal curve. However, bkn to
ovc skies are currently over western and central KY, quickly making
their way towards eastern KY. Temperatures will begin to mediate as
the clouds work their way in, with some of the valleys possibly even
rising back up a degree or two. Tried to rework both the 12 hour low
temperature grids and the hourly diurnal grids to better adhere to
this expected trend, though will need to continue updating with the
latest observations to make sure the trends are on track with what
is actually ongoing. All updates have been published and sent to
NDFD/web. The updates to the overnight low temperature grid was
overall not enough to warrant a new forecast package at this point.

UPDATE Issued at 938 PM EDT TUE OCT 24 2017

Rain has dissipated across the CWA and places upstream once we
lost daytime heating this evening. In lieu of rain ending,
reworked grids and reran the forecast packages to remove evening
rain wording. Also loaded in the latest observations for temps,
dew points, and winds to make sure the near term forecast was on
track with the current observations. Clouds are starting to break
apart across east central and eastern KY as well, which is on
track with the current forecast, so did not update sky grids at
this time. Will continue to monitor temperature trends over the
next few hours with this clearing in place. All updates have been
published and sent to NDFD/web.

UPDATE Issued at 544 PM EDT TUE OCT 24 2017

A shortwave is currently moving its way across the Ohio Valley,
continuing isolated to scattered showers across central Kentucky,
and isolated showers across eastern KY. As this shortwave
continues to shift eastward, expect these showers to continue for
the next few hours before we lose daytime heat/lift. As such, went
ahead and added isolated pops back into the grids for the next 2
to 3 hours, lining up well with the Hi-RES ARW which is
initializing quite well. THE NMM is the only model that shows
isolated to scattered showers continuing into the first part of
the overnight across central and eastern KY as the shortwave
continues to impact the area, which isn't out of the question,
however, think that as temperatures drop over the next few hours,
it will be hard to continue/initiate such convection. However,
will continue to monitor radar trends and update again as
necessary. Also made sure the near term forecast for temps, dew
points, and winds was on track with the current observation. All
updates were published and sent to NDFD/web. A new forecast
package will be sent out to include a pre-first period/late this
afternoon wording for the increase in showers.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 351 PM EDT TUE OCT 24 2017

As of mid afternoon, an upper level low was centered over the
Great Lakes region with a shortwave trough moving around the low
working through the OH Valley. The pattern remains amplified with
a western Conus ridge and trough over the eastern Conus. Another
shortwave is upstream of the area and is approaching the OH
Valley with a considerable amount of clouds. Additional showers
have also developed with this over parts of Southern IL, Western
KY and Western TN. Yet another shortwave and clipper type system
is currently upstream over the Saskatchewan and Manitoba vicinity
and dropping into the Eastern Conus trough.

The second shortwave mentioned above should work across the OH
Valley tonight through early on Wednesday morning while the last
shortwave will move across the OH Valley from midday Wednesday
into Wednesday evening. Behind this last shortwave/clipper
system, mid level heights will rise and weak high pressure will
build into the southern Appalachians. 850 mb temps should drop to
near if not a degree or so below 0C tonight though the coldest of
the 850 mb air should move through the area late Wednesday
afternoon and Wednesday evening.

Showers and even a few thunderstorms developed late in the
morning through early afternoon as the initial shortwave
approached and combined with daytime heating. The stronger
showers and remaining thunder is currently shifting off to the
east and northeast of the area with some generally isolated
lingering showers and sprinkles. Winds remain gusty of the west
and west southwest as higher momentum has mixed down from aloft
during daytime heating. As sunset approaches, winds should
slacken.

The cumulus should thin this evening with some mostly clear skies
possible for a time. However, there is a considerable amount of
low and mid level clouds upstream with the next approaching
shortwave so the night will be far from cloud free. Locations
nearer to the TN and VA border are more favored for a bit more in
the way of clearing and dewpoints there have also mixed down to
the lowest levels. Some patchy frost cannot be completely ruled
out in the more sheltered locations nearer to the VA and TN
border, especially if clearing materializes and has been included
in the weather grids and HWO.

As the last shortwave and clipper type system approach on
Wednesday afternoon and evening, lapse rates will steepen and
there should be a considerable amount of cumulus and stratocu.
Some isolated shallow showers cannot be ruled out as well. Highs
will be on the cold side on the order of 10 to 15 degrees below
normal. As for frost potential on Wednesday night, it will depend
on the timing of the clearing. Dewpoints should be more favorable
areawide compared to recent events with slackening winds. Some
river valley fog cannot be ruled out as well. Superblend and Coop
MOS guidance is rather cold for Wednesday night, though the
western and southwestern parts of the area appear most favored at
this time. The frost potential continues to be highlighted in the
HWO.

.LONG TERM...(Thursday through Tuesday)
Issued at 325 PM EDT TUE OCT 24 2017

Shortwave ridging will work east across the area on Thursday with
a short lived warm up anticipated to end the week. Highs will
climb to around 60 on Thursday with upper 60s expected Friday. A
potent shortwave trough will then push into the great lakes region
late Friday and continue to deepen before it cuts off over the
western great lakes on Sunday. The main impacts from this system
will be from a cold front that will cross the Ohio river valley
late Friday night into Saturday, bringing some decent rainfall to
the area. Rainfall totals up to an inch would be possible with
this front. Still some slight model differences on timing this
front through the area. However, Saturday looks to be the wettest
period with rain coming to an end no later than early Sunday
morning. Much colder air will once again settle in behind the
front by Sunday. Most of Sunday looks like it may squeak by dry,
but a shortwave trough may drop southeast across the area and
produce some rain showers late Sunday. As the surface layer cools
Sunday night, we may see some snow showers across a few areas,
especially the higher terrain. With warm ground temperatures,
would not anticipate any problems from this potential snowfall.
However, temperatures may drop to or under freezing Sunday night
in many areas, setting the area up for a potential freeze. Cloud
cover will likely limit temperatures from getting much below
freezing, but if we do clear, we could see temperatures go lower.
Shortwave ridging will again spread across the area early next
week, allowing for another warming trend into the middle of next
week. This will help to provide a relatively quiet Halloween for
eastern Kentucky with near seasonable temperatures.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
ISSUED AT 130 AM EDT WED OCT 25 2017

VFR conditions are expected at the TAF sites through this TAF
period. Focus will be on another trough swinging southeast through
the area. This will bring some cloud cover which will provide a
ceiling lingering through much of the TAF period at around 4-8
kft. Afternoon heating may spawn some showers but will be so
isolated that not worth throwing in the TAFS. Winds will remain
out of the west through much of the day with some 8 to 10 knot
winds. Skies will clear out towards the end of the TAF period.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SHALLENBERGER
SHORT TERM...JP
LONG TERM...KAS
AVIATION...SHALLENBERGER
Hazardous weather outlook, Oct 25, 3:45 AM EDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
345 AM EDT Wed Oct 25 2017

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261045-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
345 AM EDT Wed Oct 25 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Some patchy frost is possible in the more sheltered valleys this
morning.

Widespread frost is likely tonight, mainly in the valleys.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Frost is likely Thursday morning, particularly in the sheltered
valleys.

Temperatures at or slightly below freezing are possible Sunday
and Monday morning along with a potential for frost.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

SHALLENBERGER/GREIF

Nearby

Frost Advisories in Kentucky, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.